MAUDE Adverse Event Report: BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device has not yet been returned for evaluation.
 
Event or Problem Description
It was reported that the catheter was fractured on march 14, 2019.When the removed catheter was confirmed, the material was weaker than the usual catheter, and it was easily fractured by pulling a little.There was no reported patient injury.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a broken catheter was confirmed, and the cause appeared to be use-related.The product returned for evaluation was one 5fr d/l groshong catheter.Usage residues were observed throughout the sample.The sample was received in two segments which shared a complete break between the 47cm and 48cm depth markings.Curved shape memory was observed near the break site.Tactile inspection of the sample revealed severe tensile weakness, material necking and discoloration in the vicinity of the break.Microscopic inspection of the break site revealed a coarsely granular fracture surface.The catheter exhibited an elliptical cross-section.The fracture features and surrounding material features were consistent with material failure under tensile (pulling) stress.Catheter securement, maintenance and access techniques may have contributed to the damage.A lot history review (lhr) of recv2073 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the catheter was fractured on (b)(6) 2019.When the removed catheter was confirmed, the material was weaker than the usual catheter, and it was easily fractured by pulling a little.There was no reported patient injury.

Brand Name
GROSHONG NXT 5F DUAL-LUMEN REVERSE TAPER PICC BASIC TRAY WITH SAFETY INTRODUCER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8505002
Report Number3006260740-2019-00852
Device Sequence Number11251694
Product Code LJS
UDI-Device Identifier00801741035401
UDI-Public(01)00801741035401
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K023374
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number7927505
Device Lot NumberRECV2073
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/18/2019
Event Location Hospital
Initial Date Received by Manufacturer 03/20/2019
Supplement Date Received by Manufacturer05/15/2019
Initial Report FDA Received Date04/11/2019
Supplement Report FDA Received Date05/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1